Alert archive / California / Flash Flood Warnings in 2005

Flash Flood Warning 14, NWS Los Angeles, CA

January 9, 2005Los Angeles County, Ventura County, California

NWS Los Angeles, CA issued this flash flood warning at Jan 9, 2005, 2:45 PM PST for Los Angeles County, Ventura County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 9, 2005, 2:45 PM PST (22:45 UTC)
Expired
Jan 9, 2005, 8:30 PM PST
In force
6 hr
Issued by
NWS Los Angeles, CA
Area
Counties, with a storm outline in the text

Counties Los Angeles County, CA, Ventura County, CA

The radar

The Los Angeles radar (KVTX), 59 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KLOX 092245
FFWLOX
CAC037-111-100430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
245 PM PST SUN JAN 9 2005

THE NATIONAL WEATHER SERVICE IN OXNARD HAS EXTENDED A

* FLASH FLOOD WARNING FOR...
  LOS ANGELES COUNTY EXCEPT THE ANTELOPE VALLEY IN SOUTHWEST CALIFORNIA
  INCLUDING MALIBU...SANTA CLARITA...DOWNTOWN LOS ANGELES...ALTADENA...
  PASADENA AND THE SIMI...FOOTHILL AND PADUA BURN AREAS
  VENTURA COUNTY IN SOUTHWEST CALIFORNIA
  INCLUDING VENTURA...OXNARD...OJAI...MOORPARK...SIMI VALLEY...THOUSAND
  OAKS AND THE SIMI AND PIRU BURN AREAS

* UNTIL 830 PM PST

* AT 230 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE 
  TO HEAVY RAIN ACROSS MUCH OF VENTURA AND WESTERN LOS ANGELES COUNTIES WITH 
  ADDITIONAL HEAVY RAIN OFFSHORE POISED TO MOVE INLAND. NUMEROUS STREAMS AND
  RIVERS...INCLUDING THE LOWER VENTURA RIVER...CALLEGUAS CREEK...AND POLE
  CREEK HAVE BEEN REPORTED OUT OF THEIR BANKS. NUMEROUS ROADS INCLUDING
  PORTIONS OF HIGHWAYS 1...33...126...AND INTERSTATE 5 HAVE BEEN CLOSED DUE
  TO HIGH WATER. HEAVY RAIN WILL CONTINUE TO EXPAND IN COVERAGE OVER LOS 
  ANGELES COUNTY INTO THE EVENING. RAINFALL RATES OF ONE HALF INCH PER HOUR
  WILL BE COMMON WITH LOCAL RATES AROUND ONE INCH PER HOUR. THIS ADDITIONAL
  RAINFALL WILL ONLY INCREASE THE AREAL COVERAGE OF FLOOD WATERS AND INCREASE
  THE LIKELIHOOD OF MUDSLIDES AND DEBRIS FLOWS...ESPECIALLY IN AND NEAR THE
  BURN AREAS.
  
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA
  PAULA...SANTA CLARITA...OJAI...FILLMORE...VENTURA...OXNARD...MOORPARK...
  THE SAN GABRIEL AND SAN FERNANDO VALLEYS...ACTON...MALIBU...AND THE 
  LOS ANGELES BASIN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3436 11945 3409 11914 3401 11882 3406 11855
      3373 11834 3377 11810 3396 11796 3397 11779
      3416 11769 3433 11766 3446 11804 3481 11882
      3480 11923 3485 11944

$$

MOYER/WOFFORD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 2:30 PM PST, 15 minutes earlier.

Area forecast discussion, Jan 9, 2:30 PM PST, 15 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PST SUN JAN 9 2005

SHORT TERM...A LARGE...UPPER LEVEL TROUGH IS ORIENTED NORTHEAST TO
SOUTHWEST OVER SEATTLE...WITH THE UPPER LEVEL LOW CENTERED ABOUT 450
NM WEST-SOUTHWEST OF SEATTLE. AHEAD OF THIS TROUGH...STRONG
SOUTHWEST WINDS ALOFT COVER THE ENTIRE STATE OF CALIFORNIA.
SIGNIFICANT STORM CENTERS CONTINUE TO ROTATE AROUND THE TROUGH AN
MOVE ONSHORE OVER CENTRAL AND SOUTHERN CALIFORNIA. AT THIS
TIME...THE LATEST IN A SERIES OF VIGOROUS SHORT WAVE TROUGHS IS
MOVING ONSHORE OVER CENTRAL AND SOUTHERN CALIFORNIA.

IN THE LAST 12 HOURS...OVER 4 INCHES OF RAIN HAS FALLEN AT BOTH SAN
MARCOS PASS IN THE SANTA YNEZ RANGE AND AT NORDHOFF RIDGE NEAR THE
TOPA TOPAS OF VENTURA COUNTY. BOTH RADAR AND SATELLITE DATA SHOW
THAT EVEN MORE HEAVY RAIN WILL INUNDATE THE REGION THIS AFTERNOON
THROUGH THE EVENING HOURS. THE LATEST NATIONAL WEATHER SERVICE
DOPPLER RADAR DATA SHOWS AREAS OF MODERATE TO HEAVY RAINS OVER MOST
OF VENTURA AND LOS ANGELES COUNTY...WITH THE COVERAGE OF SHOWERS
DIMINISHING AS YOU MOVE THROUGH SANTA BARBARA COUNTY AND INTO SAN
LUIS OBISPO COUNTY. HOWEVER...A SOLID REGION OF MODERATE TO HEAVY
SHOWERS IS FILLING THE RADAR OVER THE HORIZON TO THE SOUTHWEST. THE
LEADING EDGE OF THIS SOLID AREA OF RAIN IS NOW [145 PM] OVER THE
CHANNEL ISLAND...AND SHOULD MOVE ONSHORE BY 230 PM. SATELLITE DATA
SHOWS THAT THE LINE OF MODERATE TO HEAVY SHOWERS EXTENDS SOUTHWEST
OUT TO ABOUT 800 NM OF POINT CONCEPTION. THIS AREA OF SHOWERS AND
THUNDERSTORMS WILL MOVE THROUGH EASTERN SANTA BARBARA...VENTURA...
AND LOS ANGELES COUNTIES THROUGH THE NIGHT.

SATELLITE DATA INDICATES THAT RAINFALL RATES IN THE HEAVIEST STORMS
OVER THE WATER ARE CURRENTLY RUNNING IN EXCESS OF AN INCH AN HOUR.
THIS RATE WILL LIKELY JUMP TO AROUND 1.5 INCHES PER HOUR WHEN THE
HEAVIEST SHOWERS MOVE ONSHORE. SUCH RATES COULD LAST ONE OR MORE
HOURS WHEN THE BANDS MOVE ONSHORE LATER THIS AFTERNOON AND EVENING.
THIS WILL ONLY ADD TO THE NUMEROUS FLOODING PROBLEMS THE REGIONS IS
CURRENTLY ENCOUNTERING.

THE VERY HEAVY RAINS WITH THIS SYSTEM HAVE PRODUCED WIDESPREAD URBAN
AND SMALL STREAM FLOODING WITH NUMEROUS MUDSLIDES SHUTTING PORTIONS
OF KEY ROADWAYS INCLUDING THE 33...154...126 AND 138. IT IS LIKELY
THAT THE CONTINUED HEAVY RAINS WILL RESULT IN ADDITIONAL
MUDSLIDES...ESPECIALLY ALONG THE PCH IN THE MALIBU AREA. SOME RIVERS
ARE ALSO OVER THEIR BANKS...SUCH AS THE LOWER VENTURA RIVER NEAR THE
101. THE SANTA CLARA RIVER HAS ALSO SEEN SOME PROBLEMS IN THE
VICINITY OF FILLMORE AND SANTA PAULA. INTERESTS ALONG ALL STREAMS
AND RIVERS NEED TO KEEP ABREAST OF THE LATEST FLOOD WARNINGS AND
ADVISORIES.

HEAVY SHOWERS SHOULD TAPER OFF LATER TONIGHT OVER MOST OF THE
REGION...BUT LINGER OVER PORTIONS OF LOS ANGELES COUNTY INTO MONDAY
MORNING. LOOK FOR A BREAK IN THE HEAVIEST SHOWERS ON MONDAY...BUT A
MORE VIGOROUS SYSTEM WILL BEGIN TO MOVE ONSHORE LATE MONDAY AND
TUESDAY. IN CONTRAST TO THIS CURRENT SYSTEM...TUESDAYS STORM SHOULD
MOVE THROUGH THE REGION MUCH QUICKER...WHICH IS GOOD. HOWEVER...IT
LOOKS LIKE IT COULD BE MORE DYNAMIC WITH BANDS OF THUNDERSTORMS...
HEAVY DOWNPOURS...SMALL HAIL...AND POSSIBLE WATERSPOUTS.

SNOW LEVELS ARE VERY HIGH TODAY...ABOVE 7000 FEET...WHERE SNOW IS
EXPECTED TO BE MEASURED IN FEET. SNOW LEVELS WILL REMAIN HIGH ON
MONDAY...BUT DROP QUICKLY TO AROUND 4500 FEET JUST AFTER MIDNIGHT ON
TUESDAY MORNING. WE ARE KEEPING THE WINTER STORM WARNING IN EFFECT
THROUGH TUESDAY MORNING DUE TO THE VERY HEAVY SNOW EXPECTED ABOVE
7000 FEET TODAY AND THE LOWERING SNOW LEVELS MONDAY NIGHT AND
TUESDAY MORNING.

SHOWERS SHOULD DIMINISH MOST AREAS ON TUESDAY AS THE STORM PASSES
AND THE WINDS TURN TO THE NORTHWEST AND BECOME GUSTY. ALONG THE
CENTRAL COAST AND MOUNTAINS THE SHOWERS MAY LINGER LONGER...THROUGH
TUESDAY EVENING...DUE TO THE ONSHORE NORTHWESTERLY FLOW BEHIND THE
STORM SYSTEM.

LAX AVIATION...EAST WINDS ARE STILL A PROBLEM THROUGH THIS EVENING.
ALSO...THERE IS THE POTENTIAL FOR SOME VERY HEAVY SHOWERS AND
THUNDERSTORMS.

EXTENDED...MEDIUM RANGE MODELS IN GOOD AGREEMENT THROUGH FRIDAY
BEFORE DIVERGING. LOOK FOR SOME DRY WEATHER IN THE EXTENDED PERIOD
BEGINNING WEDNESDAY THROUGH THE WEEK. THE GFS IS SUGGESTING A CUT
OFF LOW OFF THE COAST OF CALIFORNIA THIS WEEKEND...BUT IT DOES NOT
LOOK LIKE THIS WILL BE A MAJOR WEATHER MAKER AT THIS TIME. SO...IF
YOU CAN WAIT UNTIL WEDNESDAY...IT LOOKS LIKE WE WILL GET A FEW DAYS
TO DRY OUT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH (SEE LAXFFALOX).
FLOOD ADVISORY (SEE LAXFLSLOX)
WINTER STORM WARNING (SEE LAXWSWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
FLOOD WARNING (SEE LAXFLWLOX).
FLASH FLOOD WARNING (SEE LAXFFWLOX).

&&

DANIELSON
Hazardous weather outlook, Jan 9, 6:00 AM PST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SUN JAN 9 2005

CAZ034>041-044>047-051>054-059-087-088-101400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PST SUN JAN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY
PRECIPITATION...HEAVY AT TIMES...WILL CONTINUE.

* FLASH FLOOD WARNING........SEE WGUS56 KLOX - FFWLOX FOR DETAILS *

* RIVER FLOOD WARNING........SEE WGUS46 KLOX - FLWLOX FOR DETAILS *

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WET SOUTHWESTERLY FLOW WILL PREVAIL OVER THE AREA THROUGH
EARLY TUESDAY. A TROUGH OF LOW PRESSURE OVER THE PACIFIC NORTHWEST
WILL SURGE SOUTH OVER THE EASTERN PACIFIC MONDAY AND MOVE OVER THE
AREA TUESDAY. FOLLOWING THE TROUGH PASSAGE DRIER AND COOLER AIR WILL
SPREAD OVER THE AREA TUESDAY. HIGH PRESSURE OVER THE CENTRAL PACIFIC
WILL SHIFT EAST AND PERSIST UPSTREAM. DRY NORTHWESTERLY FLOW WILL
PREVAIL OVER THE AREA THROUGH THE REMAINDER OF THE WEEK.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FORWOOD

In the hours before

Local storm report, Jan 9, 10:52 AM PST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1052 AM PST SUN JAN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      5 NNE DOWNTOWN LOS ANGE 34.11N 118.27W
01/09/2005                   LOS ANGELES        CA   LAW ENFORCEMENT

            *** 1 FATAL *** ROCK SLIDE NEAR STADIUM WAY AND I-5 IN
            ELYSIAN PARK. FATALITY WAS HOMELESS PERSON. MEDIA REPORTS
            INDCATED A COMPANION WAS ABLE TO OUTRUN THE SLIDE.

0900 AM     FLOOD            GOLETA                  34.44N 119.83W
01/09/2005                   SANTA BARBARA      CA   TRAINED SPOTTER

            WATER NEAR THE TOP OF HOLLISTER AVE BRIDGE OVER SAN PEDRO
            CK.

1000 AM     FLASH FLOOD      MOORPARK                34.29N 118.88W
01/09/2005                   VENTURA            CA   PUBLIC

            ROCK AND MUD SLIDE REPORTED BY RESIDENT OF MOBLE HOME
            PARK NR E LOS ANGELES AVENUE AND 118 HWY.

1010 AM     FLASH FLOOD      3 NNE BEVERLY HILLS     34.12N 118.38W
01/09/2005                   LOS ANGELES        CA   FIRE DEPT/RESCUE

            NUMEROUS ROCK AND MUD SLIDES REPORTED BY LA COUNTY FIRE
            ON LAUREL CANYON ROAD. ONE HOME DAMAGED AND POSSIBLY
            COLLAPSED. MEDIA REPORTS INDICATED THREE PERSONS WERE
            RESCUED FROM THE STRUCTURE.

&&

DK
Local storm report, Jan 9, 11:22 AM PST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1122 AM PST SUN JAN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     FLOOD            2 NW POINT MUGU         34.11N 119.09W
01/09/2005                   VENTURA            CA   COUNTY OFFICIAL

            CALLEGUAS CREEK BEGINING TO GO OVER BANKS NEAR POINT
            MUGU. VENTURA COUNTY WATERSHED PROTECTION DIST. REPORTS
            STOP LOGS BEING PLACED NEAR DRAINAGES.

&&

DK
Local storm report, Jan 9, 12:05 PM PST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OXNARD CA
1205 PM PST SUN JAN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     FLOOD            2 NW POINT MUGU         34.11N 119.09W
01/09/2005                   VENTURA            CA   COUNTY OFFICIAL

            CALLEGUAS CREEK BEGINING TO GO OVER BANKS NEAR POINT
            MUGU. VENTURA COUNTY WATERSHED PROTECTION DIST. REPORTS
            STOP LOGS BEING PLACED NEAR DRAINAGES.

1110 AM     FLASH FLOOD      N FILLMORE              34.40N 118.92W
01/09/2005                   VENTURA            CA   COUNTY OFFICIAL

            MOBLE HOME PARK JUST S TELEGRAPH ROAD ON EAST SIDE
            FILLMORE BEING EVACUATED DUE TO CONTROLLED BREACH OF
            LEVEE ALONG POLE CREEK. REPORTED BY VENTURA COUNTY
            WATERSHED PROTECTION DIST.

1110 AM     FLASH FLOOD      2 E FILLMORE            34.40N 118.89W
01/09/2005                   VENTURA            CA   DEPT OF HIGHWAYS

            HWY 126 CLOSED BETWEEN FISH HATCHERY AND I-5 DUE TO ROAD
            FLOODING NEAR HATCHERY.

1110 AM     FLASH FLOOD      5 NW SANTA BARBARA      34.48N 119.78W
01/09/2005                   SANTA BARBARA      CA   DEPT OF HIGHWAYS

            HWY 154 CLOSED BETWEEN CATHEDRAL OAKS RD AND HWY 246 DUE
            TO ROCK AND MUDSLIDES. SOURCE OF REPORT CAL TRANS WEB
            SITE.

1010 AM     FLASH FLOOD      3 NNE BEVERLY HILLS     34.12N 118.38W
01/09/2005                   LOS ANGELES        CA   FIRE DEPT/RESCUE

            NUMEROUS ROCK AND MUD SLIDES REPORTED BY LA COUNTY FIRE
            ON LAUREL CANYON ROAD. ONE HOME DAMAGED AND POSSIBLY
            COLLAPSED. MEDIA REPORTS INDICATED THREE PERSONS WERE
            RESCUED FROM THE STRUCTURE.

1000 AM     FLASH FLOOD      MOORPARK                34.29N 118.88W
01/09/2005                   VENTURA            CA   PUBLIC

            ROCK AND MUD SLIDE REPORTED BY RESIDENT OF MOBLE HOME
            PARK NR E LOS ANGELES AVENUE AND 118 HWY. AT 1110 AM
            PUBLIC REPORTED PARK WAS BEING EVACUATED...UP TO 4 FT OF
            WATER IN THE PARK. PARTS OF LOS ANGELES AVE. CLOSED.

0900 AM     FLOOD            GOLETA                  34.44N 119.83W
01/09/2005                   SANTA BARBARA      CA   TRAINED SPOTTER

            WATER NEAR THE TOP OF HOLLISTER AVE BRIDGE OVER SAN PEDRO
            CK.

0800 AM     FLASH FLOOD      5 NNE DOWNTOWN LOS ANGE 34.11N 118.27W
01/09/2005                   LOS ANGELES        CA   LAW ENFORCEMENT

            *** 1 FATAL *** ROCK SLIDE NEAR STADIUM WAY AND I-5 IN
            ELYSIAN PARK. FATALITY WAS HOMELESS PERSON. MEDIA REPORTS
            INDCATED A COMPANION WAS ABLE TO OUTRUN THE SLIDE.

&&

DK
Local storm report, Jan 9, 1:21 PM PST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
121 PM PST SUN JAN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     FLOOD            PALMDALE                34.61N 118.09W
01/09/2005                   LOS ANGELES        CA   NWS EMPLOYEE

            NUMEROUS AREAS WITH URBAN FLOODING IN AND AROUND PALMDALE
            AREA. SHALLOW PONDING WATER ON HWY 14. SOURCE CENTER
            WEATHER SERVICE UNIT EMPLOYEE EN ROUTE TO WORK.

0103 PM     FLOOD            2 NW POINT MUGU         34.12N 119.09W
01/09/2005                   VENTURA            CA   NWS EMPLOYEE

            HWY 1 AT CALLEGUAS CREEK HAS WATER LAPPING AT THE
            SHOULDERS AND STILL RISING. SOURCE OXNARD SENIOR SERVICE
            HYDROLOGIST.

&&

DK
Local storm report, Jan 9, 2:25 PM PST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
225 PM PST SUN JAN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 AM     FLASH FLOOD      7 WNW VENTURA           34.30N 119.37W
01/09/2005                   XXX                XX   COUNTY OFFICIAL

            MUD FLOW INNUNDATED THREE HOMES AT 9700 NYE ROAD IN
            CASITAS. COUNTY FIRE OFFICIALS EVACUTED RESIDENTS. FOUR
            OTHER HOMES MAY HAVE BEEN AFFECTED. SOURCE...VENTURA
            COUNTY FIRE DEPT.

&&

DK
Local storm report, Jan 9, 2:28 PM PST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OXNARD CA
228 PM PST SUN JAN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 AM     FLASH FLOOD      2 ESE LAKE CASITAS      34.37N 119.30W
01/09/2005                   VENTURA            CA   COUNTY OFFICIAL

            MUD FLOW INNUNDATED THREE HOMES AT 9700 NYE ROAD IN
            CASITAS. COUNTY FIRE OFFICIALS EVACUTED RESIDENTS. FOUR
            OTHER HOMES MAY HAVE BEEN AFFECTED. SOURCE...VENTURA
            COUNTY FIRE DEPT.

&&

DK

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 10:45 PM PSTFlash Flood WarningLOXSanta Barbara, Ventura6 hr
Jan 8, 11:15 PM PSTFlash Flood WarningLOXVentura6 hr
Jan 9, 12:31 AM PSTFlash Flood WarningLOXVentura6 hr
Jan 9, 4:05 AM PSTFlash Flood WarningLOXSanta Barbara, Ventura6 hr
Jan 9, 6:00 AM PSTFlash Flood WarningLOXLos Angeles4 hr
Jan 9, 9:50 AM PSTFlash Flood WarningLOXSanta Barbara, Ventura6 hr
Jan 9, 9:55 AM PSTFlash Flood WarningLOXLos Angeles6 hr

Nearby

Flash Flood Warnings in California, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.